Texas, 2021

Drought in Texas, November 1 to 30, 2021

November 1 to 30, 2021 · NWS SJT · 4 events in 4 counties and zones

Severe drought conditions developed across the northern Big Country during November.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Severe drought conditions developed across the northern Big Country during November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 11:46 PM CST, 14 minutes earlier.

Area forecast discussion, Oct 31, 11:46 PM CST, 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
1246 AM CDT Mon Nov 1 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 241 PM CDT Sun Oct 31 2021

Beautiful day in progress across west central Texas with plenty of
sunshine. A weak cold front is draped roughly along a line from Big
Lake to San Angelo to Brownwood. Temperatures behind the front in
the Big Country are in the upper 60s to lower 70s. Across the
rest of the area temperatures have warmed into the upper 70s to
mid 80s. It'll be another quiet night although some patchy low
level stratus may develop near daybreak. Lows will be in the mid
to upper 40s in the Big Country and in the lower to mid 50s
elsewhere.

Tomorrow will be another relatively mild day to kick off the month
of November. The aforementioned frontal boundary will slowly lift
northward during the day resulting in east-southeast low level flow.
High temperatures are a little bit tricky as the NAM is cooler
especially in the Big Country due to more extensive cloud cover in
the afternoon. Have lowered temps a couple of degrees but not as
cool as the NAM. Expect highs generally in the mid to upper 70s for
most of the area.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 225 PM CDT Sun Oct 31 2021

The main focus for this upcoming week is the anticipated arrival of
a Canadian airmass into west Texas and resulting showers from
isentropic lift.  At this point, it appears the cold front will
arrive Monday night into early Tuesday morning. As is typical, the
NAM shows the coldest temperature trend, and since it tends to
handle these cold airmasses the best, we have trended heavily
towards this solution.  NAM forecast soundings show a steep
inversion setting up by Tuesday afternoon as the cold air moves in
rapidly at the surface.  Most likely, high temperatures will occur
in the morning, then lower through the rest of the day. Moisture
riding over the top of the front will result in mostly cloudy to
overcast skies with dreary conditions settling in Tuesday night.
These cloudy, cool and wet conditions will likely persist through
Thursday as the cold air is reinforced by northeast surface winds.
The axis of a shortwave trough in the northwest flow aloft moving
through will increase chances for rain showers across the area,
although amounts look to be only 0.25-0.75 inches.

By Friday, the shortwave will move out of the area, and southerly
flow returns at the surface.  This should allow skies to clear out
and temperatures to return to near normal.  Earlier model runs had
another shortwave system moving into Texas on Saturday, but this
morning's 12Z runs keep this feature over the northern Plains. Dry
conditions with seasonal temperatures are therefore expected on
Saturday and Sunday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1236 AM CDT Mon Nov 1 2021

VFR conditions will continue overnight. For the early to mid-
morning hours, some low cloud development is expected over
the Northern Edwards Plateau and possibly as far north as KSJT.
Also expecting patchy low cloud development over parts of the
Big Country, mainly north and northwest of KABI. Carrying MVFR
ceilings at KSOA and KSJT, with a scattered layer at KJCT and
KABI. Generally light winds overnight will become south at 8-11
knots by midday or early afternoon. This to occur as a shallow
stalled surface boundary lifts north as a warm front. The boundary
could start to sag south again Monday night, and expect increasing
low cloud development mainly after Midnight. Will further assess
model data for position of the front through the next 24 hours and
the extent of low cloud development.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 52  65  48  54 /  10  20  60  70
San Angelo 	 54  75  51  59 /   5  10  40  50
Junction 	 56  80  56  69 /   0   5  20  40
Brownwood 	 54  72  51  59 /   5  20  50  70
Sweetwater 	 51  63  47  52 /  10  20  50  60
Ozona      	 57  76  55  63 /   0   5  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...42
LONG TERM....SK
AVIATION...19
Hazardous weather outlook, Oct 31, 1:15 PM CST, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
215 PM CDT Sun Oct 31 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
215 PM CDT Sun Oct 31 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Throckmorton

When
November 1, 12:00 AM CST to November 30, 12:00 AM CST
Where
Throckmorton forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.212 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Throckmorton County had severe drought conditions during the entire month of November.

Drought, Haskell

When
November 1, 12:00 AM CST to November 30, 12:00 AM CST
Where
Haskell forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Haskell County had severe drought conditions during the entire month of November.

Drought, Fisher

When
November 1, 12:00 AM CST to November 30, 12:00 AM CST
Where
Fisher forecast zone
Reported by
Drought Monitor
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Fisher County had severe drought conditions during the entire month of November.

Drought, Jones

When
November 1, 12:00 AM CST to November 30, 12:00 AM CST
Where
Jones forecast zone
Reported by
Drought Monitor
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

According to the US Drought Monitor, Jones County had severe drought conditions during the entire month of November.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 994598, 994599, 994600, 994601.